Advertisement

Error Estimates of the Crank-Nicolson-Polylinear FEM with the Discrete TBC for the Generalized Schrödinger Equation in an Unbounded Parallelepiped

  • Alexander ZlotnikEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9045)

Abstract

We deal with an initial-boundary value problem for the generalized time-dependent Schrödinger equation with variable coefficients in an unbounded n–dimensional parallelepiped (\(n\ge 1\)). To solve it, the Crank-Nicolson in time and the polylinear finite element in space method with the discrete transparent boundary conditions is considered. We present its stability properties and derive new error estimates \(O(\tau ^2+|h|^2)\) uniformly in time in \(L^2\) space norm, for \(n\ge 1\), and mesh \(H^1\) space norm, for \(1\le n\le 3\) (a superconvergence result), under the Sobolev-type assumptions on the initial function. Such estimates are proved for methods with the discrete TBCs for the first time.

Keywords

Time-dependent Schrödinger equation Unbounded domain Crank-Nicolson scheme Finite element method Discrete transparent boundary conditions Stability Error estimates  Superconvergence 

Notes

Acknowledgments

The study is supported by The National Research University – Higher School of Economics’ Academic Fund Program in 2014–2015, research grant No. 14-01-0014.

References

  1. 1.
    Arnold, A., Ehrhardt, M., Sofronov, I.: Discrete transparent boundary conditions for the Schrödinger equation: fast calculations, approximation and stability. Comm. Math. Sci. 1, 501–556 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Ducomet, B., Zlotnik, A.: On stability of the Crank-Nicolson scheme with approximate transparent boundary conditions for the Schrödinger equation. Part I. Commun. Math. Sci. 4(4), 741–766 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Ducomet, B., Zlotnik, A.: On stability of the Crank-Nicolson scheme with approximate transparent boundary conditions for the Schrödinger equation. Part II. Commun. Math. Sci. 5(2), 267–298 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Ducomet, B., Zlotnik, A., Zlotnik, I.: On a family of finite-difference schemes with discrete transparent boundary conditions for a generalized 1D Schrödinger equation. Kinetic Relat. Models 2(1), 151–179 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Ehrhardt, M., Arnold, A.: Discrete transparent boundary conditions for the Schrödinger equation. Riv. Mat. Univ. Parma. 6, 57–108 (2001)MathSciNetGoogle Scholar
  6. 6.
    Jin, J., Wu, X.: Analysis of finite element method for one-dimensional time-dependent Schrödinger equation on unbounded domain. J. Comput. Appl. Math. 220, 240–256 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Jin, J., Wu, X.: Convergence of a finite element scheme for the two-dimensional time-dependent Schrödinger equation in a long strip. J. Comput. Appl. Math. 234, 777–793 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Zlotnik, A.A.: On the rate of convergence in \(W_{2, h}^1\) of the variational-difference method for elliptic equations. Soviet Math. Dokl. 28(1), 143–148 (1983)zbMATHGoogle Scholar
  9. 9.
    Zlotnik, A.A.: Convergence rate estimates of finite-element methods for second-order hyperbolic equations. In: Marchuk, G.I. (ed.) Numerical Methods and Applications, pp. 155–220. CRC Press, Boca Raton (1994)Google Scholar
  10. 10.
    Zlotnik, A.A.: On superconvergence of a gradient for finite element methods for an elliptic equation with the nonsmooth right-hand side. Comput. Meth. Appl. Math. 2(3), 295–321 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Zlotnik, A., Ducomet, B., Zlotnik, I., Romanova, A.: Splitting in potential finite-difference schemes with discrete transparent boundary conditions for the time-dependent Schrödinger equation. In: Abdulle, A., Deparis, S., Kressner, D., Nobile, F., Picasso, M. (eds.) Numerical Mathematics and Advanced Applications - ENUMATH 2013. Lecture Notes in Computational Science and Engineering, vol. 103, pp. 203–211. Springer, Switzerland (2015)Google Scholar
  12. 12.
    Zlotnik, A.A., Zlotnik, I.A.: Family of finite-difference schemes with transparent boundary conditions for the nonstationary Schrödinger equation in a semi-infinite strip. Dokl. Math. 83(1), 12–18 (2011)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Zlotnik, A., Zlotnik, I.: Finite element method with discrete transparent boundary conditions for the time-dependent 1D Schrödinger equation. Kinetic Relat. Models 5(3), 639–667 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Zlotnik, A., Zlotnik, I.: Remarks on discrete and semi-discrete transparent boundary conditions for solving the time-dependent Schrödinger equation on the half-axis. Russ. J. Numer. Anal. Math. Model. (2016, to appear)Google Scholar
  15. 15.
    Zlotnik, I.A.: Family of finite-difference schemes with approximate transparent boundary conditions for the generalized nonstationary Schrödinger equation in a semi-infinite strip. Comput. Math. Math. Phys. 51(3), 355–376 (2011)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Zlotnik, I.A.: Numerical methods for solving the generalized time-dependent Schrödinger equation in unbounded domains. PhD thesis, Moscow Power Engineering Institute (2013) (in Russian)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of Higher Mathematics at Faculty of EconomicsNational Research University Higher School of EconomicsMoscowRussia

Personalised recommendations